Volume 10, Issue 1
The Half-planes Problem for the Level Set Equation

S. Clain & M. Djeno


Int. J. Numer. Anal. Mod., 10 (2013), pp. 99-115

Published online: 2013-10

Preview Full PDF 278 1093
Export citation
  • Abstract

The paper is dedicated to the construction of an analytic solution for the level set equation in R^2 with an initial condition constituted by two half-planes. Such a problem can be seen as an equivalent Riemann problem in the Hamilton-Jacobi equation context. We first rewrite the level set equation as a non-strictly hyperbolic problem and obtain a Riemann problem where the line sharing the initial discontinuity corresponds to the half-planes junction. Three di erent solutions corresponding to a shock, a rarefaction and a contact discontinuity are given in function of the two halfplanes con guration and we derive the solution for the level set equation. The study provides theoretical examples to test the numerical methods approaching the solution of viscosity of the level set equation. We perform simulations to check the three situations using a classical numerical method on a structured grid.

  • Keywords

Riemann problem Cauchy problem level set equation analytical solution half-planes problem

  • AMS Subject Headings

  • Copyright

COPYRIGHT: © Global Science Press

  • Email address
  • BibTex
  • RIS
  • TXT
Copy to clipboard
The citation has been copied to your clipboard